MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; CLIP APPLIER, SMALL, HORIZON

INTUITIVE SURGICAL, INC EndoWrist; CLIP APPLIER, SMALL, HORIZON
Model Number 470401-07
Medical Device Problem Codes Unintended Movement (3026); Failure to Eject (4010)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the small clip horizon applier instrument experienced unintended motion, resulting in additional bleeding.It was noted that the cables or "spring" had snapped/broken and the instrument jerked to the left.While the surgeon was attempting to apply a clip to a small bronchial bleeder at a lymph node site, the clip applier instrument reportedly rotated 90 degrees rather than deploy the clip as intended.The surgeon indicted the deployment was supposed to be straightforward and non-obstructed.The unintended instrument motion resulted in tissue trauma, which led to additional bleeding.Hemostasis was controlled with direct pressure, application of surgicel, and then additional pressure.Reported blood loss was less than 5ml.The surgeon then switched to using the vessel sealer instrument.The patient has been discharged and has not had any post-operative complications.
 
Additional Manufacturer Narrative
The small clip horizon applier instrument used during this event was not received for failure analysis investigations.

Brand Name
EndoWrist
Common Device Name
CLIP APPLIER, SMALL, HORIZON
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50164319
Report Number2955842-2026-34512
Device Sequence Number14772012
Product Code NAY
UDI-Device Identifier00886874112670
UDI-Public(01)00886874112670(11)230928(10)K10230928
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K150837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other,Notification
Type of Report Initial
Report Date (Section B) 08/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number470401-07
Device Catalogue Number470401
Device Lot NumberK10230928 0050
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/13/2026
Initial Report FDA Received Date08/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-05-C, ISIFA202
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown